Alert archive / Pennsylvania / Flash Flood Warnings in 2013

Flash Flood Warning 9, NWS Binghamton, NY

June 27, 2013Luzerne County, Wyoming County, Pennsylvania

NWS Binghamton, NY issued this flash flood warning at Jun 27, 2013, 7:10 PM EDT for Luzerne County, Wyoming County, Pennsylvania. It was in force for 6 hr. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2013, 7:10 PM EDT (23:10 UTC)
Expired
Jun 28, 2013, 1:33 AM EDT
In force
6 hr
Issued by
NWS Binghamton, NY
Area
Storm-based polygon
Flood severity
None

Counties Luzerne County, PA, Wyoming County, PA

The radar

The Binghamton radar (KBGM), 107 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 8:15 PM EDTFLASH FLOOD1 Sw Nanticoke, PASWIFT WATER RESCUES IN NEWPORT CENTER
Jun 27, 8:32 PM EDTHEAVY RAIN 1.33Dallas, PAFELL IN ONE HOUR
Jun 27, 8:42 PM EDTHEAVY RAIN 3.4Sugar Notch, PAMATCHES WELL WITH DUAL POL ESTIMATE.
Jun 27, 8:51 PM EDTHEAVY RAIN 0.55Forty Fort, PAFELL IN TEN MINUTES
Jun 27, 9:16 PM EDTHEAVY RAIN 1.5Harveys Lake, PAFELL IN ONE AND A HALF HOURS
Jun 27, 9:28 PM EDTFLASH FLOODKingston, PAWATER UP TO BETWEEN THE BUMPER AND TAIL LIGHTS OF CARS. CARS STUCK IN WATER.
Jun 27, 10:02 PM EDTHEAVY RAIN 2.96Forty Fort, PAFELL IN A LITTLE OVER TWO AND A HALF HOURS
Jun 27, 10:20 PM EDTFLASH FLOODWilkes-Barre, PAHEAVY RAIN CAUSED A ROOF TO COLLAPSE ON 3 APARTMENTS LEADING TO AN EVACUATION OF 30 UNITS. FLOOD WATERS WERE REPORTED TO BE 3 TO 4 FEET DEEP IN A SHOPPING COMPLEX IN EDWARDSVILLE.
Jun 27, 11:04 PM EDTFLASH FLOODNanticoke, PAROOF AND WATER DAMAGE TO TWO ROOMS AT MERCY SPECIAL CARE HOSPITAL
Jun 27, 11:25 PM EDTFLASH FLOODDallas, PA4 TO 5 FEET OF WATER ON REESE STREET
Jun 28, 1:00 AM EDTHEAVY RAIN 3.44Edwardsville, PAEVENT TOTAL. MOST OF IT FELL 7 TO 10 PM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 65 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 11.2 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2013-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 290 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2013-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
290 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
714 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

558 
WGUS51 KBGM 272310
FFWBGM
PAC079-131-280315-
/O.NEW.KBGM.FF.W.0009.130627T2310Z-130628T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
710 PM EDT THU JUN 27 2013

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LUZERNE COUNTY IN NORTHEAST PENNSYLVANIA...
  WYOMING COUNTY IN NORTHEAST PENNSYLVANIA...

* UNTIL 1115 PM EDT

* AT 707 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
  AREA OF EXCESSIVE RAINFALL OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HAZLETON...
  PITTSTON...WILKES-BARRE...WILKES-BARRE TOWNSHIP...TUNKHANNOCK AND
  MOYERS GROVE.

RAIN WITH HEAVY DOWNPOURS WILL MOVE ACROSS LUZERNE AND WYOMING 
COUNTIES THROUGH THE REST OF THIS EVENING. RAINFALL TOTALS OF 2 TO 4 
INCHES WILL OCCUR THROUGH THIS EVENING... ALONG WITH DOWNPOURS 
PRODUCING AN INCH OF RAIN IN JUST AN HOUR. THESE RAINFALL AMOUNTS 
WILL CAUSE RAPID FLOODING OF STREAMS... CREEKS AND POOR DRAINAGE 
AREAS.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL 
WEATHER SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL 
AT BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4094 7620 4113 7624 4114 7629 4123 7633
      4164 7620 4164 7573 4153 7580 4150 7577
      4143 7583 4140 7583 4134 7569 4129 7569
      4126 7565 4119 7565 4115 7560 4112 7563
      4113 7568 4109 7576 4100 7574 4090 7602

$$

MSE
3 follow-up statements
774 
WGUS71 KBGM 280040
FFSBGM

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
840 PM EDT THU JUN 27 2013

PAC079-131-280315-
/O.CON.KBGM.FF.W.0009.000000T0000Z-130628T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LUZERNE PA-WYOMING PA-
840 PM EDT THU JUN 27 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT FOR
WYOMING AND LUZERNE COUNTIES...

AT 834 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE HEAVY RAINFALL ACROSS THE WARNED AREA.

REPORTS FROM LUZERNE COUNTY INDICATE NUMEROUS ROAD CLOSURES AND 
REPORTS OF FLASH FLOODING FROM AROUND THE COUNTY. WATER RESCUES ARE 
ONGOING IN NEWPORT CENTER.

A BAND OF HEAVY RAIN HAS STALLED OVER THE AREA. RAINFALL AMOUNTS OF 
3 TO 5 INCHES ARE EXPECTED THROUGH 11 PM. THESE RAINFALL AMOUNTS 
WILL RESULT IN SIGNIFICANT FLASH FLOODING AROUND THE AREA. 

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4094 7620 4113 7624 4114 7629 4123 7633
      4164 7620 4164 7573 4153 7580 4150 7577
      4143 7583 4140 7583 4134 7569 4129 7569
      4126 7565 4119 7565 4115 7560 4112 7563
      4113 7568 4109 7576 4100 7574 4090 7602

$$

MSE
163 
WGUS51 KBGM 280256
FFWBGM
PAC079-131-280615-
/O.EXT.KBGM.FF.W.0009.000000T0000Z-130628T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
1056 PM EDT THU JUN 27 2013

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  LUZERNE COUNTY IN NORTHEAST PENNSYLVANIA...
  WYOMING COUNTY IN NORTHEAST PENNSYLVANIA...

* UNTIL 215 AM EDT

* AT 1052 PM EDT... RAIN WAS DIMINISHING ACROSS THE AREA. HOWEVER
  FLOODING PROBLEMS CONTINUE... ESPECIALLY IN LUZERNE COUNTY AROUND 
  WILKES-BARRE. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HAZLETON...
  PITTSTON...WILKES-BARRE...WILKES-BARRE TOWNSHIP...TUNKHANNOCK AND
  MOYERS GROVE.

RAIN WILL CONTINUE TO DIMINISH TO SCATTERED SHOWERS OVERNIGHT... 
HOWEVER FLOODING PROBLEMS WILL CONTINUE INTO THE EARLY MORNING 
HOURS. 

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 4094 7620 4113 7624 4114 7629 4123 7633
      4164 7620 4164 7573 4153 7580 4150 7577
      4143 7583 4140 7583 4134 7569 4129 7569
      4126 7565 4119 7565 4115 7560 4112 7563
      4113 7568 4109 7576 4100 7574 4090 7602

$$

MSE
248 
WGUS71 KBGM 280533
FFSBGM

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
133 AM EDT FRI JUN 28 2013

PAC079-131-280542-
/O.CAN.KBGM.FF.W.0009.000000T0000Z-130628T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LUZERNE PA-WYOMING PA-
133 AM EDT FRI JUN 28 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WYOMING AND LUZERNE
COUNTIES...

RAIN HAS TAPERED OFF TO LIGHT SHOWERS AND THE THREAT FOR ADDITIONAL 
FLOODING HAS PASSED THUS THE WARNING HAS BEEN CANCELLED.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.

LAT...LON 4094 7620 4113 7624 4114 7629 4123 7633
      4164 7620 4164 7573 4153 7580 4150 7577
      4143 7583 4140 7583 4134 7569 4129 7569
      4126 7565 4119 7565 4115 7560 4112 7563
      4113 7568 4109 7576 4100 7574 4090 7602

$$

PVN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 3:09 PM EDT, 4 hours 1 minute earlier.

Area forecast discussion, Jun 27, 3:09 PM EDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
309 PM EDT THU JUN 27 2013

.SYNOPSIS...
RAIN...POTENTIALLY HEAVY AT TIMES...WILL OVERSPREAD THE REGION
THIS EVENING AND OVERNIGHT. UNSETTLED WEATHER WILL THEN CONTINUE
RIGHT THROUGH THE WEEKEND AS A SLOW MOVING STORM SYSTEM CONTINUES
TO IMPACT THE AREA.

&&

.NEAR TERM /THROUGH TONIGHT/...
VERY NEAR TERM FCST PERIOD SHAPING UP TO BE EXTREMELY ACTIVE WITH
DUAL FLASH FLOOD AND SEVERE CONCERNS PERSISTING WELL INTO THE
OVERNIGHT HRS. LATEST (QUICK LOOK) SFC ANALYSIS PLACES STATIONARY
FRONT ALONG A IPT...MPO...MGJ LINE WITH DEWPOINTS SOUTH OF THIS
FRONT HOVERING IN THE LOW 70S WITH MIDDLE 60S TO ITS NORTH.
CURRENT LINE OF THINKING IS THAT THIS BOUNDARY WILL HAVE LIMITED
IMPACT ON SEVERE POTENTIAL AS AREAS NORTH OF THE BOUNDARY STILL
SHOWING WEAK TO MODERATE INSTABILITY (1000-1500 J/KG) PER LATEST
SPC MESO PAGE. DEEP LAYER SHEAR APPEARS TO BE INCREASING THIS HR
IN ADVANCE OF A MCV (NOTED ON AFTERNOON VIS IMAGERY) MOVING NORTH
FROM CENTRAL MD THIS HR. IN ADVANCE OF THIS FEATURE...SPC MESO
GRAPHICS SHOW A NORTHWARD LIFTING CORRIDOR OF 30-35KT DEEP LAYER
SHEAR APPROACHING SOUTHERN PORTIONS OF OUR FCST AREA. THAT
SAID...SEVERE POTENTIAL LOOKS TO INCREASE WITHIN THE NEXT FEW
HRS...WITH THE TREAT MAINLY CONFINED TO AREAS IN NORTHEASTERN PA
AND THE FAR SOUTHERN CATSKILLS. AS ALWAYS WITH A LINGERING LOW-LEVEL
BOUNDARY IN PLACE...TRENDS WILL DEFINITELY HAVE TO BE MONITORED AS
THESE FEATURES NOTORIOUSLY ENHANCE LOW-LEVEL SHEAR AND HELICITY
WHICH CAN DRAMATICALLY INCREASE THE SEVERE WX POTENTIAL ACROSS
THESE AREAS. IN ANY EVENT...WE THINK SEVERE TREAT WILL GRADUALLY
COME TO END BY 8-9PM WITH LOSS OF DAYTIME HEATING WITH FOCUS
RAPIDLY TRANSITIONING TO A HYDRO EVENT.

EARLY EVENT REPORTS FROM CENTRAL PA ARE ANYTHING BUT COMFORTING
THIS HR WITH EVENT TOTAL RAINFALL ALREADY ECLIPSING 6" IN SOME
LOCATIONS ACROSS CTP/S FCST AREA. WATER VAPOR IMAGERY OVER THE
PAST FEW HRS HAS SHOWN A GRADUAL SLOWDOWN OF THE UPPER-LEVEL VORT
CENTER CURRENTLY MOVING THROUGH WESTERN PA. AHEAD OF THIS
SYSTEM...LOW-LEVEL WARM AIR ADVECTION CONTINUING TO INCREASE THIS
AFTERNOON AS THE LOWER BRANCH OF A DEVELOPING COUPLED DIRECT JET
CIRCULATION CONTINUES TO STRENGTHEN OVER TIME. 12Z FCST MODELS IN
FAIRLY GOOD AGREEMENT THIS AFTERNOON THAT 850-HPA WINDS WILL
INCREASE TO NEAR 40 KTS BY EARLY EVENING...PROVING MORE THAN
SUFFICIENT TO TRANSPORT AN ANOMALOUSLY TROPICAL AIRMASS NORTHWARD
(PWATS NEAR 2") INTO CENTRAL NY AND NORTHEASTERN PA. QUICK LOOK
AT VARIOUS ISENTROPIC MAPS CLEARLY SHOWS THE AFOREMENTIONED FRONT
EVENTUALLY ROTATING NORTHWEST THROUGH THE EVENING/OVERNIGHT AS
MID-LEVEL WAVE TAKES ON A MORE AND MORE NEGATIVE TILT WITH TIME.
AS THIS OCCURS...MODEL CONSENSUS IS FOR INCREASING ISENTROPIC
ASCENT ALONG THE 295-300K SURFACES WITH BEST UPGLIDE EXPECTED FROM
THE LWR WYOMING VLY NORTHEAST THROUGH POCONOS AND WESTERN
CATSKILLS. AS A RESULT...BEST FLASH FLOOD POTENTIAL APPEARS TO BE
EAST OF THE I-81 CORRIDOR WITH HEAVY EMPHASIS PLACED ON THE
AFOREMENTIONED LOCATIONS...ESPECIALLY AS THE OVERNIGHT HRS
CONTINUE ON. THAT SAID...REMAINDER OF THE FCST AREA IS BY NO MEANS
OUT OF DANGER AS PRECIP RATES OF 2-3"/HR WILL OVERSPREAD A GOOD
MAJORITY OF THE FCST REGION. FOR THESE REASONS...FLASH FLOOD WATCH
WILL REMAIN INTACT AS IS WITH NO CHANGES PLANNED AT THIS TIME. IN
TOTAL...BASIN AVERAGE RAINFALL TOTALS OF 1-2" CERTAINLY APPEAR
LIKELY ACROSS THE ENTIRE FCST AREA...WITH LOCAL AMOUNTS OF 3-5"
POSSIBLE ACROSS AREAS THAT EXPERIENCE ANY TRAINING OF HEAVY RAIN
CENTROIDS. IN SHORT...A VERY BUSY EVENING/OVERNIGHT PERIOD
IS EXPECTED.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/...
VERY UNSETTLED WEATHER TO PERSIST RIGHT THROUGH THE UPCOMING
WEEKEND AS UPPER WAVE CLOSES OFF OVER OUR REGION. HAVE OFFERED
MAINLY SCT POPS DURING THE OVERNIGHT HRS WITH A DIURNAL INCREASE
TO NUMEROUS SHWRS/ISO STORMS DURING THE DAYLIGHT HRS. COOLER
TEMPS EXPECTED TOMORROW AS NORTHWEST FLOW PREVAILS ACROSS THE
REGION ON THE BACKSIDE OF THE FIRST WAVE PROGGED TO MOVE THROUGH
TONIGHT...WITH SLIGHT MODERATION EXPECTED THROUGH THE WEEKEND AS
SOUTHWESTERLY FLOW INCREASE ALOFT AS SYSTEM CLOSES OFF TO OUR
WEST. GENERALLY USED MET/MAV BLEND FOR TEMPS THROUGH THE PERIOD.

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
1 PM THU DISC... GLOBAL MODEL/WPC CONSENSUS CONTS TO SUGGEST QUITE AN
AMPLIFIED PATN FOR THIS TIME OF YEAR...WITH A SIG WRN
CONUS/CANADIAN RIDGE...AND ERN CONUS TROUGH. THIS LIKELY SPELLS A
WET PATN FOR NY/PA...WITH A SUSTAINED DEEP SRLY FLOW...AND LIKELY
S/WV IMPULSES RIDING NWD/NEWD UP THE FRONT SIDE OF THE
AFOREMENTIONED TROUGH AXIS. THUS...SCTD-NUMEROUS/LIKELY POPS WILL
BE RETAINED FOR MUCH OF THE PD.

ALTHOUGH MUGGY CONDS ARE FORESEEN...PERSISTENT PCPN SHOULD KEEP
HIGH TEMPS IN THE 70S-LWR 80S EACH DAY.

PREV DISC... 400 AM EDT UPDATE...
PREVIOUS FORECAST IS IN GOOD SHAPE. MINOR CHANGES TO THE TEMPS WERE
MADE. KEPT POPS THE SAME.

EARLIER DISC... 420 PM WED UPDATE... CONCERNS CONTINUE TO RISE
THIS AFTERNOON FOR A POTENTIAL SIGNIFICANT HYDROLOGIC EVENT FOR
PORTIONS OF THE EAST COAST LATE THIS WEEKEND INTO MIDWEEK AS A
STAGNANT NORTH-SOUTH MERIDIONAL FLOW PATTERN TRANSPORTS LARGE
AMOUNTS OF TROPICAL MOISTURE NORTH INTO THE MIDDLE ATLANTIC AND
NEW ENGLAND REGIONS. LATEST 12Z GEFS STANDARDIZED ANOMALY GRAPHICS
CONTINUE TO ADVERTISE AN INCREASINGLY BLOCKY PATTERN WITH VERY
AMPLIFIED HIGH PRESSURE DEVELOPING ACROSS THE INTERMOUNTAIN WEST
WITH ADDITIONAL DOWNSTREAM RIDGING EXPECTED TO STRENGTHEN OVER
TIME ACROSS THE NORTHERN ATLANTIC. AS HAS BEEN ADVERTISED OVER THE
PAST FEW DAYS...VERY DEEP TROUGHING WILL DEVELOP WEST OF OUR
FORECAST REGION WITH THE ASSOCIATED TROUGH AXIS EXPECTED TO EXTEND
WELL SOUTH INTO THE GULF OF MEXICO BY EARLY WEEK. AS AN INDICATION
OF HOW ANOMALOUS THE DEVELOPING PATTERN IS EXPECTED TO BE...LATEST
WPC EXTENDED DISCUSSIONS NOW SPEAKING OF POSSIBLE ALL-TIME RECORD
HIGHS ACROSS PORTIONS OF THE DESERT SOUTHWEST. MEANWHILE FOR AREAS
CLOSER TO US...PWAT ANOMALY GRAPHICS ARRIVING THIS AFTERNOON
SHOWING STRONG TROPICAL MOISTURE CONNECTIONS TO THE SOUTH
ATLANTIC/CARIBBEAN...WITH AN ADDITIONAL COMPONENT EXPECTED TO
ARRIVE FROM THE EAST-CENTRAL PACIFIC. THE CONVERGENCE OF BOTH LOW
/MID-LEVEL AIR STREAMS WILL FUNNEL ITS WAY NORTH WITH TIME
RESULTING IN WIDESPREAD RAIN/POTENTIALLY HEAVY RAIN DEVELOPMENT. A
LITTLE TOO EARLY TO DIVE INTO EXACT DETAILS THIS FAR OUT BUT
CONFIDENCE CONTINUES TO INCREASE THAT FLOODING RAINS ARE POSSIBLE
SOMEWHERE ALONG THE ATLANTIC SEABOARD BEGINNING THIS WEEKEND AND
LASTING THROUGH AT LEAST MIDWEEK. IN ANY EVENT...HAVE CONTINUED
LIKELY POPS THROUGH THE PERIOD AND WILL CONTINUE TO ADVERTISE
HEAVY RAIN POTENTIAL IN THE HWO PRODUCT.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
18Z UPDATE... PRIMARILY VFR CONDS THROUGH MID TO LATE AFTN...WILL
DETERIORATE INTO THE EARLY EVE PD...AS A LARGE AREA OF RAIN (OCNLY
HVY) TRANSLATES NEWD INTO CNY/NE PA. THERE MAY BE EMBEDDED
TSRA...BUT DUE TO UNCERTAIN COVERAGE/DVLPMT...WILL OPT TO LEAVE
OUT OF THE FCST FOR THE TIME BEING. ATTM...IT LOOKS LIKE THE MOST
PERSISTENT HVYR PCPN WILL BE AT KAVP/KBGM...AND PERHAPS KRME.

WIDESPREAD LWR CLDS/FOG LATE AT NGT INTO EARLY FRI...WILL GRDLY
IMPROVE BACK TO VFR TWDS LATE MRNG/MIDDAY.

OUTLOOK...SAT THROUGH TUE...

SAT THROUGH TUE... OCNL RESTRICTIONS ARE LIKELY EACH DAY...WITH
SHRA/TSRA IN THE VICINITY. THE MOST PERSISTENT RESTRICTIONS MAY
COME BY MON/TUE.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR PAZ038>040-043-
     044-047-048-072.
NY...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR NYZ009-015>018-
     022>025-036-037-044>046-055>057-062.

&&

SYNOPSIS...CMG
NEAR TERM...CMG
SHORT TERM...CMG
LONG TERM...CMG/KAH/MLJ
AVIATION...KAH/MLJ
Hazardous weather outlook, Jun 27, 10:30 AM EDT, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
1030 AM EDT THU JUN 27 2013

NYZ009-015>018-022>025-036-037-044>046-055>057-PAZ038-039-281430-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-BRADFORD-SUSQUEHANNA-
1030 AM EDT THU JUN 27 2013

...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH
FRIDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

FROM SUNDAY INTO THE MIDDLE OF NEXT WEEK...THERE WILL BE DAILY
CHANCES FOR SHOWERS AND THUNDERSTORMS...CONTAINING HEAVY
DOWNPOURS. WHERE HEAVIER RAINFALL IS THE MOST PERSISTENT...THERE
WILL BE A HEIGHTENED FLOOD THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ062-PAZ040-043-044-047-048-072-281430-
SULLIVAN-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
1030 AM EDT THU JUN 27 2013

...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH
FRIDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

IN ADDITION TO THE HEAVY RAINFALL THREAT, THUNDERSTORMS THIS
AFTERNOON AND EVENING MAY ALSO BECOME SEVERE, WITH STRONG WINDS
THE PRIMARY THREAT. THE BEST CHANCE FOR SEVERE THUNDERSTORMS WILL
BE OVER NORTHEAST PENNSYLVANIA AND THE WESTERN CATSKILLS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

FROM SUNDAY INTO THE MIDDLE OF NEXT WEEK...THERE WILL BE DAILY
CHANCES FOR SHOWERS AND THUNDERSTORMS...CONTAINING HEAVY
DOWNPOURS. WHERE HEAVIER RAINFALL IS THE MOST PERSISTENT...THERE
WILL BE A HEIGHTENED FLOOD THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 27, 3:00 PM EDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
300 PM EDT THU JUN 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     FLOOD            DICKSON CITY            41.47N  75.63W
06/26/2013                   LACKAWANNA         PA   TRAINED SPOTTER

            SEVERAL CARS STUCK IN WATER ON MAIN STREET IN TOWN

&&

PN
Special weather statement, Jun 27, 4:01 PM EDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
401 PM EDT THU JUN 27 2013

NYZ056-PAZ039-272045-
BROOME NY-SUSQUEHANNA PA-
401 PM EDT THU JUN 27 2013

...STRONG THUNDERSTORM WILL AFFECT CENTRAL BROOME AND NORTH CENTRAL
SUSQUEHANNA COUNTIES...

* AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND
  VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR NEW MILFORD...AND
  MOVING NORTHWEST AT 20 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  HICKORY GROVE AT 410 PM EDT...
  HALLSTEAD AND GREAT BEND AT 415 PM EDT...
  WYOANNA AT 420 PM EDT...
  KIRKWOOD AND BRACKNEY AT 430 PM EDT...
  CONKLIN AT 435 PM EDT...
  BINGHAMTON AND PORT DICKINSON AT 445 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4213 7608 4224 7578 4186 7558 4178 7580

MLJ

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 2:44 PM EDTAreal Flood AdvisoryBGMBradford3 hr
Jun 27, 3:46 PM EDTAreal Flood AdvisoryBGMBradford3 hr
Jun 27, 4:01 PM EDTSpecial Weather StatementBGMSusquehanna44 min
Jun 27, 4:06 PM EDTSevere Thunderstorm WarningBGMSusquehanna39 min
Jun 27, 6:37 PM EDTAreal Flood AdvisoryBGMLuzerne, Wyoming6 hr
Jun 27, 7:27 PM EDTFlash Flood WarningBGMBradford6 hr
Jun 27, 7:29 PM EDTFlash Flood WarningBGMLackawanna6 hr

Nearby

Flash Flood Warnings in Pennsylvania, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.